Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 3, NWS Tucson, AZ

March 25, 2010

NWS Tucson, AZ issued this wind advisory at Mar 25, 2010, 1:56 PM MST. It took effect at Mar 26, 2010, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2010, 1:56 PM MST (20:56 UTC)
In effect from
Mar 26, 2010, 11:00 AM MST
Expired
Mar 26, 2010, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WWUS75 KTWC 252056
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
156 PM MST THU MAR 25 2010

...STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA FRIDAY...

AZZ019-030-035-260500-
/O.NEW.KTWC.WI.Y.0003.100326T1800Z-100327T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
156 PM MST THU MAR 25 2010

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

* TIMING...WINDS WILL INCREASE THROUGH THE MID AND LATE MORNING
  HOURS...BECOMING WINDY BY EARLY AFTERNOON.

* WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45
  TO 50 MPH.

* IMPACTS...AREAS OF BLOWING DUST ARE EXPECTED TO DEVELOP
  CAUSING REDUCED VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
444 
WWUS75 KTWC 260337
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
837 PM MST THU MAR 25 2010

...STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA FRIDAY...

AZZ019-030-035-261100-
/O.CON.KTWC.WI.Y.0003.100326T1800Z-100327T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
837 PM MST THU MAR 25 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

* TIMING...WINDS WILL INCREASE THROUGH THE MID AND LATE MORNING 
  HOURS...BECOMING WINDY BY EARLY AFTERNOON. 

* WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 
  50 MPH. 

* IMPACTS...AREAS OF BLOWING DUST ARE EXPECTED TO DEVELOP 
  CAUSING REDUCED VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
369 
WWUS75 KTWC 261017
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
317 AM MST FRI MAR 26 2010

...STRONG GUSTY WINDS ACROSS SOUTHEAST ARIZONA FRIDAY...

AZZ019-030-035-261830-
/O.CON.KTWC.WI.Y.0003.100326T1800Z-100327T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
317 AM MST FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

* TIMING...WINDS WILL INCREASE THROUGH THE MID AND LATE MORNING 
  HOURS...BECOMING WINDY BY EARLY AFTERNOON. 

* WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 
  50 MPH. 

* IMPACTS...AREAS OF BLOWING DUST ARE EXPECTED TO DEVELOP 
  CAUSING REDUCED VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
698 
WWUS75 KTWC 261819
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1119 AM MST FRI MAR 26 2010

AZZ019-030-035-270200-
/O.CON.KTWC.WI.Y.0003.000000T0000Z-100327T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
1119 AM MST FRI MAR 26 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...WINDS WILL CONTINUE TO INCREASE THROUGH THE LATE MORNING 
  AND EARLY AFTERNOON HOURS. 

* WINDS...WEST TO NORTHWEST AT 25 TO 35 MPH WITH GUSTS OF 45 TO 
  50 MPH. A WIND GUST TO 49 MPH HAS ALREADY BEEN MEASURED AT
  SAFFORD AIRPORT.

* IMPACTS...AREAS OF BLOWING DUST ARE EXPECTED TO DEVELOP 
  CAUSING REDUCED VISIBILITIES AT TIMES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER
ARE EXPECTED...ALONG WITH HIGHER GUSTS. THIS COULD MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
586 
WWUS75 KTWC 270203
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
703 PM MST FRI MAR 26 2010

AZZ019-030-035-270315-
/O.EXP.KTWC.WI.Y.0003.000000T0000Z-100327T0200Z/
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-COCHISE COUNTY-
INCLUDING THE CITIES OF...CLIFTON...SAFFORD...SIERRA VISTA
703 PM MST FRI MAR 26 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS HAVE STARTED TO DIMINISH ACROSS NORTHERN GREENLEE...
GRAHAM...AND COCHISE COUNTIES. BREEZY CONDITIONS WILL CONTINUE
ACROSS THE AREA THIS EVENING ALTHOUGH WIND SPEEDS WILL BE BELOW
ADVISORY CRITERIA. THUS THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 1:45 PM MST, 11 minutes earlier.

Area forecast discussion, Mar 25, 1:45 PM MST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST THU MAR 25 2010

.SYNOPSIS...DRY AND WARM TODAY. A WEATHER SYSTEM BRUSHING BY TO THE
NORTH WILL BRING STRONG GUSTY WINDS FRIDAY WITH A FEW DEGREES OF
COOLING INTO SATURDAY. REBUILDING HIGH PRESSURE WILL BRING AN EVEN
STRONGER WARMING TREND TO START THE NEW WEEK.

&&

.DISCUSSION...MOSTLY CLEAR AS THE RIDGE BUCKLES AND PHASES EAST
TODAY. MUCH WARMER THIS AFTERNOON...RUNNING 8 TO 10 DEGREES AHEAD OF
YESTERDAY SO FAR WITH THIS LAST DAY ON THE CURRENT WARMING TREND.
MEAN TROUGH POSITION THROUGH WESTERN STATES OVER THE NEXT 36 HOURS.
NOT MUCH ENERGY AND MOISTURE THIS FAR SOUTH...BUT A MUCH STRONGER
GRADIENT AS A SERIES OF IMPULSES PASS JUST NORTH OF THE AREA. STRONG
GUSTY WINDS THE MAIN CONCERN FRIDAY.

GUSTIER ACROSS THE WHOLE AREA TOMORROW...BUT EASTERN AREAS PROBABLY
THE ONLY PORTION OF SOUTHEAST ARIZONA WORTHY OF HEADLINES. A WIND
ADVISORY FOR EASTERN ZONES ALONG WITH MENTION OF AREAS OF BLOWING
DUST ACROSS THE AREA FRIDAY. FIRE WEATHER WATCH BELOW 6000 FEET EAST
OF TUCSON AS WELL...WITH DETAILS IN THE FIRE WEATHER SECTION BELOW.

STILL A BREEZY GRADIENT AS A FINAL PIECE OF ENERGY PASSES NORTH
SATURDAY...THEN STRONG RIDGE BUILDING IN TO START THE NEW WEEK. BACK
INTO THE 80S ACROSS MOST OF THE AREA.

MEDIUM RANGE MODELS SHOWING A STRONG SYSTEM PUSHING THROUGH THE
REGION NEXT THURSDAY AND FRIDAY.

&&

.AVIATION...MOSTLY CLEAR SKIES WITH ONLY A FEW CIRRUS AT THE THREE
TAF SITES THROUGH FRIDAY. WINDS LIGHT AT LESS THAN 10 KTS AND
DIURNALLY/TERRAIN DRIVEN THROUGH 12Z FRIDAY. EXPECT WINDS TO
INCREASE RAPIDLY NEAR 18Z FRIDAY AS A STORM SYSTEM PASSES THROUGH
THE FOUR CORNERS REGION. FROM 18Z FRIDAY THROUGH 00Z
SATURDAY...WEST/SOUTHWEST WINDS OF 20-30 KTS WILL BE COMMON...WITH
WIND GUSTS NEAR 40 KTS EXPECTED. STRONGEST WINDS EXPECTED AT
KSAD/KDUG AND GRAHAM/COCHISE COUNTIES...WITH SOMEWHAT LESS WIND
/GUSTS NEAR 30 KTS/ AT KTUS/KOLS. LOCAL AREAS OF BLOWING DUST MAY
LOCALLY REDUCE VISIBILITIES FRIDAY AFTERNOON AND EVENING. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A TROUGH OF LOW PRESSURE PASSING THROUGH THE FOUR
CORNERS REGION WILL PRODUCE STRONG AND GUSTY WEST WINDS FRIDAY
AFTERNOON AND EVENING. THE STRONGEST WINDS ARE EXPECTED ACROSS
GREENLEE...GRAHAM...AND COCHISE COUNTIES...WHERE WINDS OF 25-35 MPH
WILL BE COMMON...ALONG WITH WIND GUSTS TO NEAR 45 OR 50 MPH. WINDS
ACROSS PIMA/PINAL/SANTA CRUZ COUNTIES WILL BE SOMEWHAT
LESS...AVERAGING 15-30 MPH. THESE WINDS WILL COMBINE WITH MINIMUM
RELATIVE HUMIDITY VALUES OF 8-14% FRIDAY AFTERNOON...WITH NEAR RED
FLAG CONDITIONS EXPECTED. THE MOST LIKELY AREAS TO EXPERIENCE
CRITICAL FIRE WEATHER CONDITIONS INCLUDE EASTERN PORTIONS OF FIRE
WEATHER ZONE 148 (SOUTHERN GRAHAM AND MOST OF COCHISE COUNTIES).
AFTER COORDINATION WITH CORONADO NATIONAL FOREST DISPATCH...A FIRE
WEATHER WATCH WAS DEEMED APPROPRIATE. FIRE DANGER WILL BE MUCH LESS
ABOVE 6000 FEET...WHERE SNOWPACK/CONTINUED SNOW MELT WILL LIMIT THE
THREAT. PRIMARY CONCERN WILL BE WITH VALLEY GRASSLANDS ACROSS
GRAHAM/COCHISE COUNTIES. THUS...A FIRE WEATHER WATCH IS IN EFFECT
FROM 11 AM MST THROUGH 7 PM MST FOR EASTERN ZONE 148 BELOW 6000
FEET. WINDS ARE EXPECTED TO RELAX...AND RELATIVE HUMIDITIES RECOVER
QUICKLY...AFTER 7 PM FRIDAY EVENING.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     FIRE WEATHER WATCH EASTERN FIRE WEATHER ZONE 148 INCLUDING
      GRAHAM AND COCHISE COUNTIES BELOW 6000 FEET FOR FRIDAY 18Z TO
      SATURDAY 02Z.
     WIND ADVISORY AZZ019-030-035 INCLUDING GREENLEE...GRAHAM AND
      COCHISE COUNTIES FOR FRIDAY 18Z TO SATURDAY 02Z.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Mar 25, 5:55 AM MST, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
555 AM MST THU MAR 25 2010

AZZ030-035-260000-
UPPER GILA RIVER VALLEY-COCHISE COUNTY-
555 AM MST THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE FOUR CORNERS REGION
ON FRIDAY...PRODUCING STRONG AND GUSTY WEST WINDS ACROSS THE AREA.
SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 45 TO
50 MPH WILL BE COMMON. ALTHOUGH IT RAINED EARLIER IN THE WEEK...THESE
GUSTY WINDS MAY STILL PRODUCE AREAS OF BLOWING DUST.

IN ADDITION...THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE
HUMIDITIES MAY RESULT IN RED FLAG CONDITIONS ACROSS THE AREA FRIDAY
AFTERNOON AND EVENING...MAINLY BELOW 6000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-260000-
NORTHERN GREENLEE COUNTY-
555 AM MST THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE FOUR CORNERS REGION
ON FRIDAY...PRODUCING STRONG AND GUSTY WEST WINDS ACROSS THE AREA.
SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 45
MPH WILL BE COMMON.

IN ADDITION...THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE
HUMIDITIES MAY RESULT IN VERY LOCALIZED RED FLAG CONDITIONS ACROSS
THE AREA FRIDAY AFTERNOON AND EVENING...MAINLY BELOW 6000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ033-034-260000-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-
555 AM MST THU MAR 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A TROUGH OF LOW PRESSURE WILL PASS THROUGH THE FOUR CORNERS REGION
ON FRIDAY...PRODUCING STRONG AND GUSTY WEST WINDS ACROSS THE AREA.
SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 45
MPH WILL BE COMMON. ALTHOUGH IT RAINED EARLIER IN THE WEEK...THESE
GUSTY WINDS MAY STILL PRODUCE AREAS OF BLOWING DUST.

IN ADDITION...THE COMBINATION OF THESE STRONG WINDS AND LOW RELATIVE
HUMIDITIES MAY RESULT IN RED FLAG CONDITIONS ACROSS THE AREA FRIDAY
AFTERNOON AND EVENING...MAINLY BELOW 6000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 9:58 AM MSTFire Weather WatchTWC21 hr

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.